MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT KAOLIN CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT KAOLIN CARTRIDGE
Catalog Number 03P87-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care was contacted by a customer regarding act kaolin cartridges that yielded unexpected results on an ecmo patient.There was no additional patient information available at the time of this report.Return product is not available for investigation.Date: 07/14/2020, time: 0907, i-stat: 125 sec, i-stat: 153 sec, medtronic act plus: 138 sec.07/14/2020, 1523, 307 sec, 153 sec, 171 sec.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident# (b)(4).The investigation was completed on 14-sep-2020.A review of the device history record confirmed that the cartridge lot passed release specifications.Retained and returned cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Af (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.Note: d4 updated with new lot originally stated; from lot# r20030 to r20093.
 
Event or Problem Description
Na.

Brand Name
I-STAT ACT KAOLIN CARTRIDGE
Common Device Name
ACT KAOLIN CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton, nj
MDR Report Key10302524
Report Number2245578-2020-00079
Device Sequence Number689827
Product Code JBP
UDI-Device Identifier10054749000156
UDI-Public10054749000156
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2020
Device Catalogue Number03P87-25
Device Lot NumberR20093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1